question-icon

Does Drinking Of Contrast Cause Vomiting?

default
Posted on Wed, 19 Oct 2016
Question: Having ct abdomen.afraid to drink contrast as it makes me sick.i must have the ct anyway. What happens if i vomit or get sick. Pl advise. Thank you.
doctor
Answered by Dr. Indu Kumar (43 minutes later)
Brief Answer:
Mild side effects of oral contrast is a easily manageable condition.

Detailed Answer:
Hello,
Thanks for writing to HCM,
I've gone through your query and understand your concern,

Mild side effects of oral contrast is a easily manageable condition.
You may need prophylactic antiemetics like ondensetron tablet may be prescribed before procedure.
Take lot of water after procedure for proper hydration.

So,don't worry much.Go for investigation.

Get well soon.

Hope I have answered your query.
Further queries are most welcome.

Take Care
Dr. Indu XXXXXXX
Above answer was peer-reviewed by : Dr. Vaishalee Punj
doctor
default
Follow up: Dr. Indu Kumar (24 minutes later)
Thank you for your answer. My main concrn is that if i drink half a cup pf fluid i get bloated and sick so how i am going to drink 1 litter. I am so worried. At the same time ct must be done as i have lost appetite and a lot of weight.i am so worried,pl help.
doctor
Answered by Dr. Indu Kumar (8 minutes later)
Brief Answer:
You may need prophylactic proton pump inhibitor e.g pantoprazole.

Detailed Answer:
Hello,
Thanks for writing to HCM,
I've gone through your query and understand your concern,

Additionally you may need prophylactic proton pump inhibitor like pantoprazole.
It may be prescribed 3-4 days before CT scan.

Drink contrast slowly.

Get well soon.

Hope I have answered your query.
Further queries are most welcome.

Take Care
Dr. Indu XXXXXXX
Above answer was peer-reviewed by : Dr. Nagamani Ng
doctor
Answered by
Dr.
Dr. Indu Kumar

Radiologist

Practicing since :2004

Answered : 6727 Questions

premium_optimized

The User accepted the expert's answer

Share on

Get personalised answers from verified doctor in minutes across 80+ specialties

152 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Does Drinking Of Contrast Cause Vomiting?

Brief Answer: Mild side effects of oral contrast is a easily manageable condition. Detailed Answer: Hello, Thanks for writing to HCM, I've gone through your query and understand your concern, Mild side effects of oral contrast is a easily manageable condition. You may need prophylactic antiemetics like ondensetron tablet may be prescribed before procedure. Take lot of water after procedure for proper hydration. So,don't worry much.Go for investigation. Get well soon. Hope I have answered your query. Further queries are most welcome. Take Care Dr. Indu XXXXXXX